Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Representations of a class of real $ B\sp *$-algebras as algebras of quaternion-valued functions


Author: S. H. Kulkarni
Journal: Proc. Amer. Math. Soc. 116 (1992), 61-66
MSC: Primary 46K05; Secondary 46L05
DOI: https://doi.org/10.1090/S0002-9939-1992-1110546-4
MathSciNet review: 1110546
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a compact Hausdorff space $ X$, let $ C(X,{\mathbf{H}})$ denote the set of all quaternion-valued functions on $ X$. It is proved that if a real $ {B^*}$-algebra $ A$ satisfies the following conditions: (i) the spectrum of every selfadjoint element is contained in the real line and (ii) every element in $ A$ is normal, then $ A$ is isometrically $ *$-isomorphic to a closed $ *$-subalgebra of $ C(X,{\mathbf{H}})$ for some compact Hausdorff $ X$. In particular, a real $ {C^*}$-algebra in which every element is normal is isometrically $ *$-isomorphic to a closed $ *$-subalgebra of $ C(X,{\mathbf{H}})$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46K05, 46L05

Retrieve articles in all journals with MSC: 46K05, 46L05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1110546-4
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society